MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG30034UX
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent, stent deformation occurred in vivo during positioning/advancement.The stent strut got caught on the guide catheter when trying to deliver the stent to the lesion.The stent was removed successfully from the guide catheter.The lesion being treated was non-tortuous and located in the proximal left anterior descending (lad) artery.The device was inspected prior to use with no issues.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.There was resistance encountered when advancing the device but excessive force was not used during delivery.The device was replaced with another medtronic 3.0x34mm stent and the procedure was completed successfully.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: a 6f launcher guide catheter was used during the procedure.Per the physician, the stent deformation was caused by the stent getting caught on the guide catheter, but was not certain on what caused the stent to catch as prior to loading the stent it was inspected and appeared intact without issues.Product analysis: the device returned for evaluation.The stent was positioned on the balloon between the marker bands in accordance with the positioning specification.However, due to deformation, the stent did not meet the visual acceptance criteria.Deformation was observed on the proximal stent wraps with struts raised.No deformation evident on the distal tip.No other damage was observed on the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25182085
Report Number9612164-2026-02531
Device Sequence Number10385512
Product Code NIQ
UDI-Device Identifier00763000511524
UDI-Public(01)00763000511524(17)280919(10)0013030469(20)01
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG30034UX
Device Catalogue NumberONYXNG30034UX
Device Lot Number0013030469
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer05/22/2026
06/17/2026
Initial Report FDA Received Date05/15/2026
Supplement Report FDA Received Date06/10/2026
07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale